dc.contributor.authorDong, Haixia
dc.contributor.authorWang, Bo
dc.contributor.authorXie, Ziqing
dc.contributor.authorWang, Li-Lian
dc.date.accessioned2017-09-12T05:40:12Z
dc.date.available2017-09-12T05:40:12Z
dc.date.issued2017
dc.identifier.citationDong, H., Wang, B., Xie, Z., & Wang, L.-L. (2017). An unfitted hybridizable discontinuous Galerkin method for the Poisson interface problem and its error analysis. IMA Journal of Numerical Analysis, 37(1), 444-476.en_US
dc.identifier.issn0272-4979en_US
dc.identifier.urihttp://hdl.handle.net/10220/43727
dc.description.abstractIn this article, we present and analyse an unfitted mesh method for the Poisson interface problem. By constructing a novel ansatz function in the vicinity of the interface, we are able to derive an extended Poisson problem whose interface fits a given quasi-uniform triangular mesh. Then we adopt a hybridizable discontinuous Galerkin method to solve the extended problem with an appropriate choice of flux for treating the jump conditions. In contrast with existing approaches, the ansatz function is designed through a delicate piecewise quadratic Hermite polynomial interpolation with a post-processing via a standard Lagrange polynomial interpolation. Such an explicit function offers a third-order approximation to the singular part of the underlying solution for interfaces of any shape. It is also essential for both stability and convergence of the proposed method. Moreover, we provide rigorous error analysis to show that the scheme can achieve a second-order convergence rate for the approximation of the solution and its gradient. Ample numerical examples with complex interfaces demonstrate the expected convergence order and robustness of the method.en_US
dc.description.sponsorshipMOE (Min. of Education, S’pore)en_US
dc.language.isoenen_US
dc.relation.ispartofseriesIMA Journal of Numerical Analysisen_US
dc.rights© 2016 The Author(s) (published by Oxford University Press on behalf of the Institute of Mathematics and its Applications).en_US
dc.subjectHybridizable Discontinuous Galerkin Methoden_US
dc.subjectPoisson Interface Equationen_US
dc.titleAn unfitted hybridizable discontinuous Galerkin method for the Poisson interface problem and its error analysisen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen_US
dc.identifier.doihttp://dx.doi.org/10.1093/imanum/drv071


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record